Levofloxacin-Induced Eosinophilic Pneumonia with Systemic Manifestations: A Case Report and Literature Review

Read full text
Authors: Keigo Tokunaga, Masaru Murasawa, Chisato Yamamura, Masanori Aoyama
Cited by: 1
References: 14

Abstract

Drug-induced eosinophilic pneumonia (D-EP) is a rare adverse drug reaction that can rapidly progress to life-threatening respiratory failure without the timely withdrawal of the offending agent. We herein present the case of a 73-year-old man who developed diffuse erythema, dyspnea, and renal impairment 22 days after the initiation of levofloxacin. Laboratory evaluation revealed marked eosinophilia, and chest CT revealed diffuse ground-glass opacities. His respiratory status deteriorated, thus necessitating noninvasive positive pressure ventilation. Discontinuation of levofloxacin and prompt corticosteroid therapy led to the resolution of the skin lesions, an improvement of the renal function, and recovery, thereby allowing for successful discharge.

Fields of Study & Subjects

Interstitial Lung Diseases and Idiopathic Pulmonary Fibrosis Drug-Induced Adverse Reactions Antibiotics Pharmacokinetics and Efficacy

Publication details

Journal / source
Internal Medicine
Publisher
Japanese Society of Internal Medicine
Volume
65
Issue
18
Pages
2477–2482
Publication date
9 February 2026
Language
EN